Alert archive / California / Wind Advisories in 2010
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 11, 2010, 12:59 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2010, 12:59 PM PDT (19:59 UTC)
- Expired
- Apr 12, 2010, 9:49 AM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS76 KSGX 111959 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1259 PM PDT SUN APR 11 2010 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH MONDAY... .A PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY...LINGERING INTO MONDAY NIGHT IN SAN DIEGO COUNTY. WIND GUSTS WILL LOCALLY EXCEED 50 MPH AT TIMES. STRONGEST WINDS WILL BE NEAR THE MOUNTAIN CRESTS AND ON THE DESERT SLOPES OF THE MOUNTAINS. CAZ055-056-060-061-120400- /O.NEW.KSGX.WI.Y.0018.100411T2000Z-100413T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 1259 PM PDT SUN APR 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT MONDAY. TIMING: THIS AFTERNOON THROUGH MONDAY AFTERNOON. WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-120400- /O.NEW.KSGX.WI.Y.0018.100411T2000Z-100413T1000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 1259 PM PDT SUN APR 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. TIMING: THIS AFTERNOON THROUGH MONDAY NIGHT. WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
3 follow-up statements
731 WWUS76 KSGX 120317 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 817 PM PDT SUN APR 11 2010 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH MONDAY... .A PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY... LINGERING INTO MONDAY NIGHT IN SAN DIEGO COUNTY. WIND GUSTS WILL LOCALLY EXCEED 50 MPH AT TIMES. STRONGEST WINDS WILL BE NEAR THE MOUNTAIN CRESTS AND ON THE DESERT SLOPES OF THE MOUNTAINS. CAZ055-056-060-061-121100- /O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 817 PM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY. TIMING: THROUGH MONDAY AFTERNOON. WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-121100- /O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T1000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 817 PM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. TIMING: THROUGH MONDAY NIGHT. WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
704 WWUS76 KSGX 120840 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 AM PDT MON APR 12 2010 CAZ055-056-060-061-121700- /O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 140 AM PDT MON APR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS: WESTERLY 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-121700- /O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T1000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 140 AM PDT MON APR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: WESTERLY 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MACKECHNIE
837 WWUS76 KSGX 121649 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 949 AM PDT MON APR 12 2010 CAZ058-062-121800- /O.CAN.KSGX.WI.Y.0018.000000T0000Z-100413T1000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 949 AM PDT MON APR 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ055-056-060-061-121800- /O.CAN.KSGX.WI.Y.0018.000000T0000Z-100413T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 949 AM PDT MON APR 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:30 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 11, 9:30 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN APR 11 2010 .SYNOPSIS... COOL WEATHER WILL PREVAIL TODAY WITH MOSTLY CLOUDY CONDITIONS WEST OF THE MOUNTAINS. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA LATE TONIGHT AND MONDAY AND BRING A PERIOD OF RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS. WINDY CONDITIONS WILL OCCUR AT TIMES IN THE MOUNTAINS AND DESERTS...AND SOME SNOW WILL FALL IN THE MOUNTAINS...MAINLY IN SAN BERNARDINO COUNTY. FAIR WEATHER WILL RETURN TUESDAY AS THE SYSTEM MOVES EAST OUT OF THE AREA. TEMPERATURES WILL REMAIN BELOW NORMAL THE REST OF THIS WEEK...AND LOW CLOUDS WILL OCCUR AT TIMES NEAR THE COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER WAS A LITTLE OVER 5000 FEET DEEP THIS MORNING...AND LOW CLOUDS COVERED MOST AREAS W OF THE MTNS AND OVER SOME OF THE COASTAL MTN SLOPES. A STORM SYSTEM WAS LOCATED NEAR 39N/128W AND WAS MOVING SLOWLY...THOUGH THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WAS MOVING SE AND EXTENDED TO ABOUT 30N/130W. RAIN LOOKS QUITE CERTAIN FOR THIS SYSTEM LATE TONIGHT AND MONDAY MORNING AS THE COLD FRONT WILL NOT ONLY HOLD TOGETHER WELL...BUT GOOD WARM AIR ADVECTION AHEAD OF THE FRONT WILL BE FAIRLY STRONG BELOW 700 MB AND CREATE GOOD LOW-LEVEL UPLIFTING WHERE THE MOISTURE LEVELS ARE HIGHEST. PRECIPITABLE WATER AMOUNTS OF AROUND AN INCH WILL OCCUR WITH THE FRONT UNTIL IT PASSES THROUGH SAN DIEGO AROUND 15Z MON. THE SATURATED MOISTURE LAYER WILL EXTEND FROM NEAR THE SURFACE TO OVER 600 MB...SO THE DESERTS...ESPECIALLY THE HIGH DESERTS...SHOULD HAVE SOME PRECIP. WITH 30-40 KNOT SW WINDS AT 850 MB...GOOD OROGRAPHICS WILL OCCUR...AND SOME OF THE S/SW FACING MTNS IN SAN BERNARDINO COUNTY COULD RECEIVE UP TO 3 INCHES. THE PRECIP WILL INITIALLY BE STRATIFORM...BUT COLD AIR ALOFT...APPROACHING -24 C AT 500 MB...WILL FOLLOW THE FRONT...SO SHOWERS AND POSSIBLY AN ISOLATED TSTORM WILL OCCUR MONDAY AFTERNOON...LINGERING INTO MONDAY EVENING. TOTAL PRECIP AMOUNTS SHOULD BE 1/2 TO 1 INCH W OF THE MTNS...1 TO 2 IN THE MTNS...EXCEPT LOCALLY 3 ON THOSE SW SAN BERNARDINO COUNTY SLOPES...1/4 TO 1/2 INCH IN THE HIGH DESERTS AND 1/10 INCH IN THE LOWER DESERTS. FAIR WEATHER WILL RETURN TUESDAY UNDER FLAT WEST FLOW...GRADUALLY TRANSITING TO SW FLOW BY WED NIGHT AS ANOTHER TROUGH DEEPENS OVER THE E PAC. THE TROUGH WILL BRING IN OCCASIONAL SHORT WAVES LATE THIS WEEK/NEXT WEEKEND...BUT RAIN WILL PROBABLY STAY UP THE COAST. REGARDLESS...TEMPS WILL REMAIN BELOW NORMAL...BREEZY OR EVEN WINDY CONDITIONS WILL OCCUR IN THE MTNS/DESERTS...AND THE MARINE LAYER STRATUS SHOULD BE PREVALENT W OF THE MTNS. A ZONE FORECAST UPDATE WILL BE ISSUED AROUND 1000 AM. && .AVIATION... 111508Z...GENERALLY VFR TODAY EXCEPT FOR THE COASTAL SLOPES ABOVE FL040 WHERE CLOUDS WILL OBSCURE THE TERRAIN. A DEEP MOIST LAYER WILL KEEP AREAS OF STRATOCU LAYERED BETWEEN FL035 AND FL060 THROUGH THE DAY. TAF SITES ALONG THE COAST COULD SCATTER FOR A FEW HOURS BETWEEN 19Z AND 00Z...OTHERWISE BKN-OVC CIGS SHOULD PERSIST BELOW FL060 AND CLEAR ABOVE. A STORM SYSTEM WILL GRADUALLY BRING A THICKER CLOUD DECK LAYERED TO FL120...AND LOWER MVFR CIGS/VIS WITH PCPN AFTER 06Z NEAR KSNA...SPREADING SE AND ARRIVING NEAR KSAN AROUND 12Z MON. && .SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MAXWELL AVIATION...JAD
Hazardous weather outlook, Apr 11, 4:00 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN APR 11 2010 CAZ042-043-048-050-055>058-060>062-121200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN APR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT A STORM SYSTEM WHICH ORIGINATED IN THE GULF OF ALASKA WILL START TO MOVE INTO EXTREME SOUTHWESTERN CALIFORNIA LATE TONIGHT. THIS WILL BRING SHOWERS TO MOST OF THE REGION AND STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA ON MONDAY. THIS WILL BRING RAIN TO MOST OF THE REGION AND STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS. THE SNOW LEVEL WILL MOSTLY BE BETWEEN 5500 AND 6000 FEET. THREE TO SIX INCHES OF SNOW COULD FALL ABOVE 6000 FEET. THERE WILL BE A SLIGHT CHANCE OF A THUNDERSTORM WEST OF THE MOUNTAINS...MAINLY EARLY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:08 PM PDT | Winter Weather Advisory | SGX | San Bernardino | 21 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.